# SDR 2002FA0001193

- Difficulty date: October 1, 2002
- Submitted: October 18, 2002
- Operation: General aviation
- Make and model: Mooney M20J
- Engine: Lyc IO360A3B6
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Blk
- Part number: ES10682054
- Condition: Cracked
- Location: Magneto
- Component: Magneto, Bendix
- Component part number: D4LN3000
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DISTRIBUTOR GEAR TOOTH DAMAGE.  SEVERAL GEAR TEETH BROKEN ON BOTH GEARS.  NEW GEARS WERE FOUND TO BIND ON ROTOR PINION GEAR EVERY 90 DEGREES.  NO ROTOR TO HOUSING INTERFERENCE INDICATED.  VISUAL INSPECTION REVEALED NO CRACKS OTHER THAN ACCEPTABLE STRESS CRACK AT BEARING BORE IN BLOCK.  GEAR AXLE BUSHINGS APPEAR SECURE, MAY BE MISALIGNED FROM WARPAGE OR MANUFACTURE DEFECT.  SCREW THREAD INSERTS FOR CONTACT ASSY.  PULL OUT BEFORE REACHING MINIMUM TORQUE.  BLOCK HAS A 94 DATE CODE.  REPLACED BLOCK, MAGNETO FUNCTIONS PROPERLY.
